Pharmacology Quiz

20 Questions

Settings
Please wait...
Pharmacology Quizzes & Trivia

Quiz for LPN Students from Jeff Tech


Questions and Answers
  • 1. 
    • A. 

      Yes, this will cure her disease

    • B. 

      I’m sorry. Namenda will not cure her disease. But it may help her maintain function for a longer period of time.

    • C. 

      Namenda is for Parkinson’s disease, not Alzheimer’s disease.

    • D. 

      Namenda is used for treating diabetes, not Alzheimer’s disease.

  • 2. 
    • A. 

      Do not stop Paxil abruptly as withdrawal can occur.

    • B. 

      Paxil may cause unusual bleeding or bruising.

    • C. 

      Paxil may increase risk of suicidal thinking or behavior in young adults.

    • D. 

      Do not take this medicine with calcium as it may decrease the effects of the drug.

    • E. 

      Paxil can cause sexual dysfunction in both men and women.

  • 3. 
    The drug derived from cannabis (delta 9 THC) and considered a controlled substance and is used to treat chemotherapy induced nausea is
    • A. 

      Dolasetron (Anzemet)

    • B. 

      Lorazepam (Ativan

    • C. 

      Dronabinol (Marinol)

    • D. 

      Metoclopramide (Reglan)

  • 4. 
    A client is to receive conscious sedation for a minor surgical procedure. Which drug administration should the nurse expect?
    • A. 

      Benztropine (Cogentin)

    • B. 

      Nitroprusside (Nipride)

    • C. 

      Clonidine (Catapres)

    • D. 

      Propofol (Diprivan)

  • 5. 
    Bupivacaine (Marcaine) is indicated for
    • A. 

      Use as an antiepileptic, as it is a calcium channel blocker devised to target neurons

    • B. 

      The palliative treatment of mild to moderate Alzheimer's disease

    • C. 

      The treatment of certain inflammatory diesease and some types of cancer.

    • D. 

      Local anesthesia including infiltration , nerve block, epidural and intrathecal anesthesia.

  • 6. 
    The nurse is caring for a client with congestive heart failure. Furosemide (Lasix) is ordered for this patient by the health-care provider. The nurse understands this medication is given to produce which of the following outcomes?
    • A. 

      To reduce oxygen requirements by the cardiac tissue

    • B. 

      To improve cardiac output to the tissues

    • C. 

      To increase sodium retention in the plasma

    • D. 

      To reduce circulating fluid volume

  • 7. 
    The nurse is caring for a client who has been prescribed a beta-adrenergic blocker metoprolol (Lopressor) for hypertension. Which of the following best describes the mechanism of action of beta-adrenergic blockers?
    • A. 

      This class of medication blocks converson of angiotensin I to angiotensin II.

    • B. 

      This class of medication blocks sympathetic nervous system receptors.

    • C. 

      This class of medication directly vasodilates the coronary arteries.

    • D. 

      This class of medication allows the body to rid itself of sodium and water

  • 8. 
    The nurse has been doing medication education for the client receiving atenolol (Tenormin), a beta-blocker. The nurse determines that learning has occurred when the client makes which statement?
    • A. 

      “I need to take my pulse every day.”

    • B. 

      "I cannot take this drug if I develop glaucoma.”

    • C. 

      “If I have any side effects, I will stop the medication.”

    • D. 

      “I cannot continue to have my morning cup of coffee.”

  • 9. 
    The client has been taking lorazepam (Ativan) for two years. The client stopped this medication after a neighbor said the drug manufacturer’s plant was contaminated with rat droppings. What best describes the nurse’s assessment of the client when seen three days after stopping his medication?
    • A. 

      A sense of calmness and lack of anxiety.

    • B. 

      Increased heart rate, fever, and muscle cramps.

    • C. 

      Pinpoint pupils, constipation, and urinary retention.

    • D. 

      Nothing different; it is safe to abruptly stop lorazepam (Ativan).

  • 10. 
    • A. 

      “Because phenytoin (Dilantin) can deplete your system of potassium.”

    • B. 

      “Because phenytoin (Dilantin) can cause blood-thinning in some clients.”

    • C. 

      “Because phenytoin (Dilantin) has a very narrow range between a therapeutic dose and a toxic dose.”

    • D. 

      “Because phenytoin (Dilantin) can cause Stevens-Johnson syndrome, which will show up in the blood tests.”

  • 11. 
    A client is taking famotidine (Pepcid) asks the home care nurse whatwould be the best medication to take for a headache. The nurse tellsthe client that it would be best to take
    • A. 

      Aspirin (acetylsalicylic acid, ASA)

    • B. 

      Ibuprofen (Motrin)

    • C. 

      Acetaminophen (Tylenol)

    • D. 

      Naproxen (Naprosyn)

  • 12. 
    A client has been taking fosinopril (Monopril) for 2 months. The nursedetermines that the client is having the intended effects of therapy if the nurse notes which of the following?
    • A. 

      Lowered BP

    • B. 

      Lowered pulse rate

    • C. 

      Increased WBC

    • D. 

      Increased monocyte count

  • 13. 
     A client has an order to begin short-term therapy with enoxaparin(Lovenox). The nurse explains to the client that this medication isbeing ordered to:
    • A. 

      Dissolve urinary calculi

    • B. 

      Reduce the risk of deep vein thrombosis

    • C. 

      Relieve migraine headaches

    • D. 

      Stop progression of multiple sclerosis

  • 14. 
    A client has just been given a prescription for diphenoxylate withatropine (Lomotil). The nurse teaches the client which of the followingabout the use of this medication?
    • A. 

      Drooling may occur while taking this medication

    • B. 

      Irritability may occur while taking this medication

    • C. 

      This medication contains a habit-forming ingredient

    • D. 

      Take the medication with a laxative of choice

  • 15. 
    A nurse in a physician’s office is reviewing the results of a client’sphenytoin (Dilantin) level drawn that morning. The nurse determinesthat the client has a therapeutic drug level if the client’s result was:
    • A. 

      3 mcg/ml

    • B. 

      8 mcg/ml

    • C. 

      15 mcg/ml

    • D. 

      24 mcg/ml

  • 16. 
    Identify the ACE inhibitor.
    • A. 

      Enalapril

    • B. 

      Aspirin

    • C. 

      Labetolol

    • D. 

      Paracetamol

  • 17. 
    Gingival hyperplasia is an oral condition possible in up to 50% of children using
    • A. 

      Phentobarbital

    • B. 

      phenytoin (Dilantin)

    • C. 

      Pentobarbital

    • D. 

      Valproic acid (Depakote)

  • 18. 
    Oxybutynin (ditropan) may be prescribed for which of the following postoperative complications
    • A. 

      Nausea

    • B. 

      Pain

    • C. 

      Bladder spasm

    • D. 

      Bleeding

  • 19. 
    • A. 

      Multiple sclerosis

    • B. 

      Myasthenia gravis

    • C. 

      Rhabdomyolitis

  • 20. 
    The nurse is caring for a client who is taking furosemide (Lasix), 40 mg daily. The client displays muscle weakness and electrocardiogram changes. Which of the following is essential for the nurse to assess at this time?
    • A. 

      Intake and output

    • B. 

      Daily weight

    • C. 

      Potassium level

    • D. 

      Skin turgor